Alert archive / Kansas / High Wind Warnings in 2019
High Wind Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Nov 29, 2019, 3:31 PM CST for 12 counties in Kansas. It took effect at Nov 30, 2019, 9:00 AM CST. It was in force for 22 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 29, 2019, 3:31 PM CST (21:31 UTC)
- In effect from
- Nov 30, 2019, 9:00 AM CST
- Expired
- Dec 1, 2019, 6:58 AM CST
- In force
- 22 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 91 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 2:34 PM CST | NON-TSTM WND GST 55 | 1 Ene Pawnee Rock, KS | |
| Nov 30, 2:35 PM CST | NON-TSTM WND GST 52 | 2 W Lyons, KS | |
| Nov 30, 3:04 PM CST | NON-TSTM WND GST 58 | 7 E Buhler, KS | |
| Nov 30, 3:05 PM CST | NON-TSTM WND GST 59 | 3 E Hutchinson, KS | |
| Nov 30, 3:20 PM CST | NON-TSTM WND GST 59 | 1 S Mcpherson, KS | |
| Nov 30, 3:55 PM CST | NON-TSTM WND GST 58 | Hutchinson, KS | |
| Nov 30, 5:56 PM CST | NON-TSTM WND GST 60 | Mcconnell Afb, KS | |
| Nov 30, 7:25 PM CST | NON-TSTM WND GST 57 | 7 Sw Westfall, KS | |
| Nov 30, 9:56 PM CST | NON-TSTM WND GST 51 | Great Bend Airport, KS | |
| Nov 30, 10:49 PM CST | NON-TSTM WND GST 50 | Salina Airport, KS | |
| Nov 30, 11:47 PM CST | NON-TSTM WND GST 61 | Russell Airport, KS | |
| Dec 1, 12:50 AM CST | NON-TSTM WND GST 63 | 3 Nw Beverly, KS | |
| Dec 1, 12:53 AM CST | NON-TSTM WND GST 58 | Salina Airport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157 WWUS73 KICT 292131 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 331 PM CST Fri Nov 29 2019 KSZ032-033-047>051-301145- /O.UPG.KICT.HW.A.0004.191130T1700Z-191201T0300Z/ /O.NEW.KICT.HW.W.0007.191130T1500Z-191201T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, and McPherson 331 PM CST Fri Nov 29 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM SATURDAY TO 9 AM CST SUNDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Russell, Lincoln, Barton, Ellsworth, Saline, Rice and McPherson Counties. * WHEN...From 9 AM Saturday to 9 AM CST Sunday. * IMPACTS...Damaging winds could blow down large tree limbs and power lines. Power outages are possible. Travel could be dangerous, especially for high profile vehicles. * ADDITIONAL DETAILS...Take action to fasten or store loose objects prior to the onset of winds. Consider taking in holiday decorations that could become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ052-067-068-082-083-301145- /O.NEW.KICT.HW.W.0007.191130T1500Z-191201T1500Z/ Marion-Reno-Harvey-Kingman-Sedgwick- Including the cities of Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 331 PM CST Fri Nov 29 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM SATURDAY TO 9 AM CST SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Marion, Reno, Harvey, Kingman and Sedgwick Counties. * WHEN...From 9 AM Saturday to 9 AM CST Sunday. * IMPACTS...Damaging winds could blow down large tree limbs and power lines. Power outages are possible. Travel could be dangerous, especially for high profile vehicles. * ADDITIONAL DETAILS...Take action to fasten or store loose objects prior to the onset of winds. Consider taking in holiday decorations that could become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ053-069>072-091>096-098>100-301145- /O.NEW.KICT.WI.Y.0022.191130T1500Z-191201T1500Z/ Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 331 PM CST Fri Nov 29 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 9 AM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 9 AM Saturday to 9 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Take action to fasten or store loose objects prior to the onset of winds. Consider taking in holiday decorations that could become airborne PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Butler
5 follow-up statements
750 WWUS73 KICT 300846 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 246 AM CST Sat Nov 30 2019 KSZ032-033-047>052-067-068-082-083-302300- /O.CON.KICT.HW.W.0007.191130T1500Z-191201T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 246 AM CST Sat Nov 30 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST SUNDAY... * WHAT...West winds 30 to 45 mph with gusts 55 to 65 mph expected. * WHERE...Central and South Central Kansas. * WHEN...From 9 AM Saturday to 9 AM CST Sunday. * IMPACTS...Damaging winds could blow down large tree limbs and power lines. Power outages are possible. Travel could be dangerous, especially for high profile vehicles. * ADDITIONAL DETAILS...Make sure light weight objects like outdoor furniture, trash cans, and holiday decorations are fastened securely or taken indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ053-069>072-091>096-098>100-302300- /O.CON.KICT.WI.Y.0022.191130T1500Z-191201T1500Z/ Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 246 AM CST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...From 9 AM Saturday to 9 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Jakub
901 WWUS73 KICT 302110 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 310 PM CST Sat Nov 30 2019 KSZ032-033-047>052-067-068-082-083-011115- /O.CON.KICT.HW.W.0007.000000T0000Z-191201T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 310 PM CST Sat Nov 30 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...West winds 30 to 45 mph with gusts of 50 to 60 mph likely. * WHERE...Central and South Central Kansas. * WHEN...winds will increase this evening and remain very strong overnight. * IMPACTS...Damaging winds could blow down large tree limbs and power lines. Power outages are possible. Travel could be dangerous, especially for high profile vehicles. * ADDITIONAL DETAILS...Make sure light weight objects like outdoor furniture, trash cans, and holiday decorations are fastened securely or taken indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ053-069>072-091>096-098>100-011115- /O.CON.KICT.WI.Y.0022.000000T0000Z-191201T1500Z/ Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 310 PM CST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...Winds will increase during the evening then remain strong overnight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
299 WWUS73 KICT 010519 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1119 PM CST Sat Nov 30 2019 KSZ032-033-047>052-067-068-082-083-011930- /O.EXT.KICT.HW.W.0007.000000T0000Z-191201T2100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 1119 PM CST Sat Nov 30 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM CST SUNDAY... * WHAT...West winds 30 to 45 mph with gusts of 50 to 60 mph likely. * WHERE...Central and South Central Kansas. * WHEN...Until 3 PM CST Sunday. * IMPACTS...Damaging winds could blow down large tree limbs and power lines. Power outages are possible. Travel could be dangerous, especially for high profile vehicles. * ADDITIONAL DETAILS...Make sure light weight objects like outdoor furniture, trash cans, and holiday decorations are fastened securely or taken indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ053-069>072-091>096-098>100-011930- /O.EXT.KICT.WI.Y.0022.000000T0000Z-191201T2100Z/ Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1119 PM CST Sat Nov 30 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...Until 3 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
972 WWUS73 KICT 010816 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 216 AM CST Sun Dec 1 2019 KSZ032-033-047>052-067-068-082-083-012100- /O.EXB.KICT.WI.Y.0022.191201T1500Z-191201T2100Z/ /O.EXT.KICT.HW.W.0007.000000T0000Z-191201T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 216 AM CST Sun Dec 1 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds of 30 to 40 mph with gusts up to 55 mph will be possible through the early morning hours, then winds of 25 to 35 mph with gusts around 45 mph will continue through mid afternoon. * WHERE...Portions of Central and South Central Kansas. * WHEN...For the High Wind Warning, until 9 AM CST this morning. For the Wind Advisory, from 9 AM this morning to 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured light weight objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ053-069>072-091>096-098>100-012100- /O.CON.KICT.WI.Y.0022.000000T0000Z-191201T2100Z/ Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 216 AM CST Sun Dec 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...Until 3 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured light weight objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Jakub
205 WWUS73 KICT 011258 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 658 AM CST Sun Dec 1 2019 KSZ032-033-047>052-067-068-082-083-012100- /O.CAN.KICT.HW.W.0007.000000T0000Z-191201T1500Z/ /O.EXT.KICT.WI.Y.0022.191201T1258Z-191201T2100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 658 AM CST Sun Dec 1 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Winds of 25 to 35 mph with gusts up to around 50 mph will remain possible through mid afternoon. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured light weight objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ053-069>072-091>096-098>100-012100- /O.CON.KICT.WI.Y.0022.000000T0000Z-191201T2100Z/ Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 658 AM CST Sun Dec 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...Until 3 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured light weight objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Vaughan
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Nov 29, 12:07 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Nov 29, 12:07 PM CST, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1207 PM CST Fri Nov 29 2019 .SHORT TERM...(Today through Sunday night) Issued at 311 AM CST Fri Nov 29 2019 Drizzle and patchy fog will continue for the morning hours across the area followed by increasing chances of rain showers/embedded thunderstorms for this afternoon and tonight. A few strong storms could produce small hail and pockets of heavier rainfall mainly for locations along and east of the Kansas Turnpike. The rain will taper off from west to east late tonight, as impressive upper level system moves eastward across Nebraska. Meanwhile notably strong downward momentum transfer on the back side of this system will create steep dry adiabatic lapse rates in the 1000-850mb layer. This will allow much stronger winds aloft to mix down to the surface Saturday afternoon across central Kansas. Models are showing 850mb wind speed standardized anomalies reaching extraordinary 4 to 5 deviations above normal. This definitely supports hoisting a High Wind Watch where wind gusts of 60mph or greater could be attained Saturday afternoon/evening. Colder air will continue to spread southward on Sunday and combine with persistent gusty northwest winds creating a raw weather day. .LONG TERM...(Monday through Thursday) Issued at 311 AM CST Fri Nov 29 2019 High confidence for dry weather conditions to prevail this period as upper level ridging builds over the Rockies for Monday-Wednesday. This will lead to a gradual warming trend with temperatures across Kansas. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1157 AM CST Fri Nov 29 2019 Main hazards: Continuation of widespread IFR/LIFR stratus into Tonight, isolated thunderstorms, and winds. South-southeasterly winds will continue to slowly advect higher low-level moisture northward into central/eastern Kansas through this evening. This will help maintain widespread IFR/LIFR conditions, with some deterioration in ceilings/visibilities expected this evening. The highest probabilities for rain with isolated thunderstorms will be along/east of Interstate 135 through Tonight, in area of strongest moisture transport at 850 mb. The anomalously strong 850 mb jet will also contribute to potential low-level wind shear at most terminals Tonight. && .FIRE WEATHER... Issued at 311 AM CST Fri Nov 29 2019 Grassland fire danger for Saturday afternoon has the potential to reach extreme or even catastrophic levels, especially if grasslands can dry out from recent rainfall over the past couple of days. Very strong northwest winds of 35 to 45 mph and gusts around 60 mph will be possible for Saturday afternoon and early evening. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 47 43 58 31 / 80 80 0 0 Hutchinson 47 41 56 29 / 70 60 0 0 Newton 47 43 57 29 / 80 80 0 0 ElDorado 48 45 58 31 / 80 80 0 0 Winfield-KWLD 50 45 59 32 / 80 80 0 0 Russell 44 39 51 26 / 60 30 0 0 Great Bend 45 38 53 26 / 70 30 0 0 Salina 46 40 54 29 / 70 60 0 0 McPherson 47 41 55 28 / 70 60 0 0 Coffeyville 51 48 60 32 / 90 90 10 0 Chanute 49 47 60 33 / 90 90 0 0 Iola 48 46 60 33 / 90 100 0 0 Parsons-KPPF 51 48 60 33 / 90 90 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Saturday morning through Saturday evening for KSZ032-033-047>051. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...JMC FIRE WEATHER...CDJ
Hazardous weather outlook, Nov 29, 4:35 AM CST, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 435 AM CST Fri Nov 29 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 435 AM CST Fri Nov 29 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight A few strong storms could produce small hail, gusty winds, and pockets of heavy rainfall mainly for locations east of the Kansas Turnpike. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Very strong westerly winds are expected on Saturday afternoon and evening. The strongest winds look to affect mainly central Kansas. Please see latest high wind watch for additional details. The Grassland Fire Danger Index will rise into the very high to possibly extreme categories with the latest forecast winds. Rainfall today and Friday could temper the grassland fire danger. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:42 PM CST | Dense Fog Advisory | ICT | Barton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more | 5 hr |
| Nov 29, 3:10 AM CST | High Wind Watch | ICT | Barton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more | 12 hr |
| Nov 29, 3:31 PM CST | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 50 hr |
Nearby
High Wind Warnings in Kansas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.